Louisiana, 2015

Hail in Louisiana, May 26, 2015

May 26, 2015 · NWS SHV · 5 events in 2 counties and zones

An upper level trough moved through the region during the late afternoon and evening hours of May 26th. This system had enough cold air aloft associated with it that large hail fell with some of the thunderstorm activity.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

An upper level trough moved through the region during the late afternoon and evening hours of May 26th. This system had enough cold air aloft associated with it that large hail fell with some of the thunderstorm activity.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 26, 5:46 PM CST, 29 minutes earlier.

Area forecast discussion, May 26, 5:46 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
646 PM CDT TUE MAY 26 2015

.AVIATION UPDATE...
VFR CONDITIONS CONTINUE TO PREVAIL AT THE TAF SITES THIS
AFTERNOON. HOWEVER...ISOLATED TO SCATTERED CONVECTION IS
DEVELOPING MAINLY NORTH AND NORTHEAST OF KLFK...WITH ISOLATED
SHOWERS OR THUNDERSTORMS POSSIBLE IN THE VICINITY OF
KTYR...KGGG...KSHV...KMLU...AND KELD BETWEEN 00Z AND 04Z. EXPECT
MVFR CIGS TO RETURN AFTER 08Z TONIGHT ACROSS MOST OF THE
AREA...WITH THESE CIGS LIFTING AFTER 16Z.

&&

.PREV DISCUSSION... /ISSUED 437 PM CDT TUE MAY 26 2015/

DISCUSSION...
THIS AFTERNOON A BROAD UPPER LEVEL TROUGH OF LOW PRESSURE EXTENDED
SOUTH INTO THE FOUR STATES REGION WITH SMALL SCALE DISTURBANCES
MOVING ALONG IN THE NEARLY WESTERLY FLOW...WHICH HAVE HELPED THE
WARMING TEMPERATURES AND AVAILABLE MOISTURE TO PRODUCE SCATTERED
SHOWERS AND THUNDERSTORMS. A STRONGER DISTURBANCE MOVING INTO THE
BACK SIDE OF THE TROUGH ACROSS WESTERN OKLAHOMA AND INTO NORTH
TEXAS WAS HELPING SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE
DRY LINE ACROSS TEXAS AND OKLAHOMA. THIS FEATURE WILL MOVE EAST
ALONG THE RED RIVER OVERNIGHT AND AWAY FROM THE FOUR STATE REGION
ON WEDNESDAY. HAVE INCLUDED THE HIGHER POPS FOR TONIGHT INTO
WEDNESDAY WITH THE APPROACH AND PASSAGE OF THE UPPER FEATURE. IN
AN WEAKLY AMPLIFIED UPPER RIDGE OF HIGH PRESSURE WILL MOVE INTO
TEXAS AND THE EASTERN ROCKIES AND INTO THE PLAINS FOR LATE
WEDNESDAY. FOR THE REST OF THE FORECAST PERIODS WILL HAVE THE
HIGHER RAIN CHANCES WITH PASSING DISTURBANCES INTO THE RIDGE ALOFT
WITH A STRONGER LONGWAVE TROUGH DROPPING ACROSS THE WESTERN
STATES. WITH THIS DIRTY RIDGE LASTING INTO THE WEEKEND AND A
SERIES OF FEATURES MOVING INTO THE RIDGE AND ACROSS THE FORECAST
WILL KEEP HIGH RAIN CHANCES THROUGH THE EXTENDED. DURING THE
MIDDLE OF THE WEEKEND A SPLIT FLOW WILL PROVIDE A TROUGH OF LOW
PRESSURE OVER THE CENTRAL PARTS OF THE COUNTRY AND A SERIES OF
SHORT WAVES OVER THE CENTRAL GULF COAST AREA. HIGHS WILL BE
REMAINING IN THE 80/S WHILE LOWS WILL BE MAINLY IN THE MID 60/S TO
LOWER 70/S. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  85  70  87  70 /  20  30  40  20
MLU  84  69  87  70 /  20  30  40  20
DEQ  82  66  85  69 /  20  40  40  30
TXK  82  68  86  69 /  20  30  40  30
ELD  82  68  87  69 /  20  30  40  30
TYR  84  71  87  71 /  20  30  40  20
GGG  85  71  87  71 /  20  30  40  20
LFK  85  72  88  72 /  30  30  40  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...NONE.

&&

28/06
Hazardous weather outlook, May 26, 11:50 AM CST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1250 PM CDT TUE MAY 26 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1250 PM CDT TUE MAY 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE TODAY
FROM THE LOWER TOLEDO BEND COUNTRY OF DEEP EAST TEXAS INTO THE
SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA. BRIEF HEAVY RAINFALL
WILL BE POSSIBLE BEFORE ANY REDEVELOPMENT DIMINISHES THIS EVENING.
ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS MAY ALSO DEVELOP
ALONG THE MIDDLE RED RIVER VALLEY THIS EVENING...AND SPREAD EAST
INTO EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND POSSIBLY
SOUTHWEST ARKANSAS LATE. BRIEF HEAVY RAINFALL WILL BE POSSIBLE
SHOULD THESE STORMS AFFECT THESE AREAS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
AND THURSDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE
THROUGH THE REGION. SHOWERS AND THUNDERSTORMS MAY INCREASE IN
COVERAGE FRIDAY THROUGH MONDAY AS AN UPPER LEVEL TROUGH OF LOW
PRESSURE DRIFTS EAST INTO THE SOUTHERN PLAINS AND FOUR STATE
REGION. DAYTIME HEATING WILL PRODUCE ENOUGH INSTABILITY SUCH
THAT ISOLATED STRONG STORMS WILL BE CAPABLE OF PRODUCING
LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH
TONIGHT.

06

In the hours before

Local storm report, May 26, 1:52 PM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
252 PM CDT TUE MAY 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     BOGATA                  33.47N  95.21W
05/25/2015                   RED RIVER          TX   EMERGENCY MNGR

            BOGATA HAS ROOF DAMAGE... TREES UPROOTED... LARGE AND
            SMALL TREES SNAPED AND TREE LIMBS DOWN... AND SOME
            STRUCTURAL DAMAGE TO HOME AND BUSINESSES. DAMAGE IS
            ERRATIC THGOUGHOUT THE CITY.

&&

EVENT NUMBER SHV1500538

27
Local storm report, May 26, 2:03 PM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
303 PM CDT TUE MAY 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     TSTM WND DMG     AVERY                   33.55N  94.78W
05/25/2015                   RED RIVER          TX   EMERGENCY MNGR

            IN A LINE APPROXIMATLY 10 MILES LONG TREES WERE TWISTED
            AND SNAPPED... DEBRIS THROWN INTO ONE HOME WITH CARPORT
            RIPPED AWAY FROM THE HOME... ROOF PEELED ON ANOTHER
            HOME... AND MULTIPLE SITES OF LARGE TREES BROKEN AND
            SNAPPED... AS WELL AS DOWN POWER LINE IN THREE
            LOCATIONS.

&&

EVENT NUMBER SHV1500539

27

The radar

The Shreveport radar (KSHV), 12 km away, was scanning. The volume nearest the first event began at 00:16 UTC.

Open the radar archive at this moment

Event by event

5 hail. Local standard time, as filed.

Hail, Caddo

When
May 26, 6:15 PM CST
Where
Caddo County, 0.69 mi N of Greenwood
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
32.440, -93.970

Penny sized hail was reported between Keithville and Greenwood, Louisiana.

Hail, Caddo

When
May 26, 6:33 PM CST
Where
Caddo County, 0.69 mi S of Jewella
Measured
1 in hail
Reported by
NWS Employee
Coordinates
32.470, -93.800

One inch hail was reported on the northwest side of Shreveport.

Hail, Caddo

When
May 26, 6:37 PM CST
Where
Caddo County, 0.69 mi S of Jewella
Measured
1 in hail
Reported by
NWS Employee
Coordinates
32.470, -93.800

Quarter sized hail fell at the NWS office in Shreveport, La.

Hail, Caddo

When
May 26, 6:44 PM CST
Where
Caddo County, 0.69 mi S of Jewella
Measured
1.75 in hail
Reported by
NWS Employee
Coordinates
32.470, -93.800

Golfball sized hail fell on the northwest side of town.

Hail, Bossier

When
May 26, 7:22 PM CST
Where
Bossier County, 0.58 mi E of Fosters
Measured
1 in hail
Reported by
State Official
Coordinates
32.520, -93.660

Quarter size hail was reported in Bossier City, Louisiana.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2015Every state in 2015This day in weather historyWarnings in Louisiana, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569854, 569855, 569856, 569857, 569858.